# SDR CA121019001

- Difficulty date: July 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Fractured
- Location: Nr 1 Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) UNUSUAL NOISE DURING START. PILOT REPORTED UNUSUAL NOISE DURING NR 1 ENGINE START, WHEN PROPELLER PITCH CHANGED FROM FEATHER TO UN-FEATHER POSITION.  PILOT SHUTDOWN THE ENGINE.  MECHANIC PERFORMED ENGINE RUN AND FOUND ENGINE SUFFERED SERIOUS VIBRATION WHEN NH REACHED 56-60 PERCENT. VISUAL INSPECTION FOUND PT2 STAGE WITH 1 BLADE FRACTURE AND OTHER BLADES DAMAGED.  ENGINE LAST SHOP VISIT FOR HSI.  ENGINE RETURNED BACK FOR ROOT CAUSE INVESTIGATION. TDR FINDINGS: LP IMPELLER RUBBING AND IMPACT DAMAGES ON HP IMPELLER. THE PT MODULE WILL BE INVESTIGATED TO IDENTIFY THE ROOT CAUSE OF THE BLADE FRACTURE.
